MAUDE Adverse Event Report: MEDTRONIC XOMED, INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED, INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 3334800T
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The one-minute pre-repair temperature test results at initial inspection are as follows: 26.4c at the rear, 32.8c at the middle, and 61.5c at the nose.The reported issue of overheating was confirmed and the handpiece was noisy while running.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the handpiece overheated.There was no patient injury.
 
Additional Manufacturer Narrative
The product analysis indicates that the initial inspection of the handpiece confirmed the reported event of overheating.Inside the handpiece, the nose, collar, release collar, ball, o-ring, and bearing were rusty and corroded.The motor cable assembly did not pass electrical testing (protective earth resistance).The handpiece was cleaned.The motor cable assembly, nose, release collar, ball, o-ring, and bearing were replaced.Final checkout was completed.The handpiece was tested to manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED, INC.
6743 southpoint drive north
jacksonville FL 32216
MDR Report Key6608320
Report Number1045254-2017-00172
Device Sequence Number369433
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800T
Device Catalogue Number3334800T
Device Lot Number205310895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1